Hey need some advice

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jun 2007
Total Posts : 167
   Posted 3/20/2008 8:54 AM (GMT -6)   
I was hoping that someone may have some advice for me...  I have taken Zoloft 100 mg forever and still have some generalized anxiety symptoms on and off usually when I'm having some health issues but otherwise it's been pretty under control.  I started taking Chantix to quit smoking back at the beginning of February and took it for two weeks (successfully quit) and discontinued it because it made me nauseous.  OMG, ever since I stopped taking the Chantix I have felt SO out of it, dizzy, disassociated, anxious, tense and horribly depressed.  I don't usually suffer from depression unless my anxiety gets really bad.  But I'm talking lost your best friend depressed.  I am still taking my Zoloft as normal but I can't shake this horrible tense, out of it, feeling.  Every moment I am filled with dread like my life is awful and I'm going crazy.
I'm terrified that this is the way it will be forever now.  I researched Chantix and apparently a new warning just came out a couple weeks ago indicating that it can cause these kinds of feelings and has actually been linked to suicides recently.  I don't have a Pdoc as all meds have been prescribed through my General Practicioner.  I know that most people are going to tell me that I need to see the Doc again. But I just don't understand why when 100mg of Zoloft has helped for years why would I need more now?  Any advice would be great!!

Regular Member

Date Joined Mar 2008
Total Posts : 55
   Posted 3/20/2008 10:05 AM (GMT -6)   
Hi Liz
I have been on 50mg of zoloft for 10 years. In the past couple weeks I started having severe anxiety and panic. I went to my pysch and he said alot of people need their dosage increased overtime. Maybe you can find a pysch that can give you some advice on your dosage or if there is anything else that can help you. I am so sorry you are so down. We are here for you. Maybe your general doctor can refer you to a good psych.
Much love,

Veteran Member

Date Joined Nov 2007
Total Posts : 505
   Posted 3/20/2008 10:06 AM (GMT -6)   
Hi Liz,

I used Chantix too (on top of Lexapro & Valium) & found it extremely helpful in quitting smoking. Then after about 2 months on Chantix I started to feel all the symptoms you describe & more - I was exhausted, extremely depressed, going crazy - even seeing things......... I stopped Chantix and got some immediate relief but still think its not completely out of my system. Its been 3 weeks. I' convinced its the Chantix & I'll balance out eventually.

My Dr. increased my dose of Lexapro. This has happened to me before when my anxiety/depression was very high, I've increased Lexapro for 6-8 weeks, then cut back down to previous levels. Maybe ask your Dr. about a short term increase in Zoloft & remember to drink plenty of water to flush out that Chantix.

Is it just me or does it seem like there are way fewer adds for Chantix on TV now?

Best, Cary

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 3/20/2008 10:13 AM (GMT -6)   

HI Liz,

I am not familiar with Chantix but it appears that others who have taken it are having the same issues you described and yes, you should see your PCP about increasing your AD until you feel better.  Of course your physician will make the decision with your input on what is right for you.

I am so sorry this has happened to you.  Please keep us posted.


Kitt, Moderator: Anxiety ~ Panic  ~ Crohn's
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~

Regular Member

Date Joined Jun 2007
Total Posts : 167
   Posted 3/20/2008 10:45 AM (GMT -6)   
Thanks Guys,
I knew you would all respond so fast...  I was feeling so crappy and my Mom (she's an RN) gave me the new FDA warning that was just released regarding the Chantix.  I've convinced myself that this is the reason for my recent A/P.  But I'm also frustrated by the fact that I "KNOW" I do a lot of this to myself as well.  I start worrying and I can't get outside of my own head.  I start to feel like I'm watching my life happen rather than participating in it.  (P.S. it doesn't help that my husband thinks that the population is overmedicated and I should be able to handle stuff without meds - he's not a jerk about it, he just doesn't understand how I feel)
I just want to feel like myself again, ya know!!!  Thanks again :)

Regular Member

Date Joined Nov 2007
Total Posts : 146
   Posted 3/20/2008 10:50 AM (GMT -6)   
Perhaps this could be nicotine withdrawl symptoms?  Chantix is a nicotine agonist (acts like nicotine in the brain) and withdrawling it suddenly may produce nicotine withdrawl.  Its a new drug, maybe it needs to be taperd down.

Veteran Member

Date Joined Aug 2007
Total Posts : 1193
   Posted 3/20/2008 11:36 AM (GMT -6)   

Hi Liz,

As others have already suggested, I think you should consult your doctor.  That will be the best person to advise you about what to do next.  As badgenetics said maybe this is a med that has to be tapered down instead of suddenly stopping.  Again your doc is the best one to answer that question.

Let us know what happens - stay well.


Co-Moderator Anxiety/Panic Disorders

Every little bit helps, please donate to HW if you can!   http://www.healingwell.com/donate 

I am in no way a medical professional, any advice given is purely on an amateur level.

Please seek professional advice from your doctor.

Dx: Agoraphobia, Anxiety/Panic Disorders, Barrett's Esophagus, Bipolar Disorder, Depression, Essential Tremors, Fibromyalgia, I.B.S., Mitral Valve Prolapse, Narcolepsy, PTSD, Restless Leg Syndrome, Acid Reflux, Sleep Apnea, Social Anxiety

Rx: Abilify, Ambien CR, Flexeril, Lamictal, Neurontin, Nexium, Requip, Ritalin ER, Valium

“People have two ears and one mouth for a reason; you need to listen twice as much as you talk.”

Top Fuel pro - Bob Vandergriff, Jr

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40384
   Posted 3/20/2008 2:35 PM (GMT -6)   
Hi Liz,

I want to congratulate you for quiting smoking. I am presently taking Chantix too. I have yet to quit smoking though. I have noticed usually when I take it, that I get kind of a euphoria. Did you ever experience that? Or has anybody else? I just wonder what I will feel like when I stop it. Or if I will get some bad side effects on it. I am just beginning it.

Hugs, Karen
fibromyalgia, Chronic fatigue, depression,allergies

Regular Member

Date Joined Jul 2006
Total Posts : 263
   Posted 3/20/2008 2:46 PM (GMT -6)   
Congrats on quiting smoking its a hard thing to do. I watched my mom, dad and brother go threw a tough time of quitting.
I dont know anything about those meds sorry. But I do wish you the best and hope you feel better soon!
Puttin' the Fun in Dis-fun-ction!

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 8:18 AM (GMT -6)
There are a total of 2,709,396 posts in 298,806 threads.
View Active Threads

Who's Online
This forum has 153326 registered members. Please welcome our newest member, CauderER94.
268 Guest(s), 12 Registered Member(s) are currently online.  Details
imagardener2, XxdavexX, NostalgicCowboy, Andrina, Luvzminis, Jessa33, Melg, ISU-CycloneFan, Old Mike, An38, Robertmp, Maraki

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer